KLI

Factors associated with post-electroconvulsive therapy delirium A retrospective chart review study

Metadata Downloads
Abstract
Although electroconvulsive therapy (ECT) is generally a safe therapeutic method, unexpected adverse effects, such as post-ECT delirium, may occur. Despite its harmful consequences, there has been little discussion about the predictors of post-ECT delirium. Thus, the current study aimed to clarify the factors associated with post-ECT delirium by reviewing electronic medical records of 268 bitemporal ECT sessions from December 2006 to July 2018 in a university hospital. Demographic and clinical characteristics of sessions involving patients with or without post-ECT delirium were compared. Multiple logistic regression analysis was applied to analyze the correlation between variables and post-ECT delirium. Post-ECT delirium developed in 23 sessions (8.6%). Of all the demographic and clinical variables measured, only etomidate use was significantly different between delirium-positive and delirium-negative groups after Bonferroni correction. The regression model also indicated that etomidate use to be significantly associated with post-ECT delirium. In this study, etomidate was associated with a higher risk of developing post-ECT delirium, an association that appeared unrelated to other possible measured variables. Practitioners should take into account the risk of post-ECT delirium while choosing anesthetics, so as to prevent early discontinuation before sufficient therapeutic gain is achieved.
Author(s)
이중선조영탁주성우주연호
Issued Date
2021
Type
Article
Keyword
5000AdultAnesthetics - administration & dosageAnesthetics - adverse effectsCase-Control StudiesdeliriumDelirium - etiologyelectroconvulsive therapyElectroconvulsive Therapy - adverse effectsElectroconvulsive Therapy - methodsetomidateEtomidate - administration & dosageEtomidate - adverse effectsFemaleHumansMaleMiddle AgedObservational StudyRetrospective Studies
DOI
10.1097/MD.0000000000024508
URI
https://oak.ulsan.ac.kr/handle/2021.oak/8620
https://ulsan-primo.hosted.exlibrisgroup.com/primo-explore/fulldisplay?docid=TN_cdi_pubmedcentral_primary_oai_pubmedcentral_nih_gov_8036032&context=PC&vid=ULSAN&lang=ko_KR&search_scope=default_scope&adaptor=primo_central_multiple_fe&tab=default_tab&query=any,contains,Factors%20associated%20with%20post-electroconvulsive%20therapy%20delirium%20A%20retrospective%20chart%20review%20study&offset=0&pcAvailability=true
Publisher
MEDICINE
Location
미국
Language
영어
ISSN
0025-7974
Citation Volume
100
Citation Number
14
Citation Start Page
0
Citation End Page
0
Appears in Collections:
Medicine > Medicine
Authorize & License
  • Authorize공개
Files in This Item:
  • There are no files associated with this item.

Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.